Journal of Dynamics and Differential Equations

, Volume 25, Issue 4, pp 1139–1158 | Cite as

Generalized Nonuniform Dichotomies and Local Stable Manifolds



We establish the existence of local stable manifolds for semiflows generated by nonlinear perturbations of nonautonomous ordinary linear differential equations in Banach spaces, assuming the existence of a general type of nonuniform dichotomy for the evolution operator that contains the nonuniform exponential and polynomial dichotomies as a very particular case. The family of dichotomies considered allow situations for which the classical Lyapunov exponents are zero. Additionally, we give new examples of application of our stable manifold theorem and study the behavior of the dynamics under perturbations.


Invariant manifolds Nonautonomous differential equations Nonuniform generalized dichotomies 

Mathematics Subject Classification (2000)

37D10 34D09 37D25 


  1. 1.
    Barreira, L., Valls, C.: Stable manifolds for nonautonomous equations without exponential dichotomy. J. Differ. Equ. 221(1), 58–90 (2006)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Barreira, L., Valls, C.: Stability of nonautonomous differential equations. Lecture Notes in Mathematics, vol. 1926. Springer, Berlin (2008)Google Scholar
  3. 3.
    Barreira, L., Valls, C.: Stable invariant manifolds for parabolic dynamics. J. Funct. Anal. 257(4), 1018–1029 (2009)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bento, A.J.G., Silva, C.: Stable manifolds for nonuniform polynomial dichotomies. J. Funct. Anal. 257(1), 122–148 (2009)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Bento, A.J.G., Silva, C.M.: Stable manifolds for nonautonomous equations with nonuniform polynomial dichotomies. Q. J. Math. 63(2), 275–308 (2012)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Bento, A. J. G., Silva, C.: Nonautonomous equations, generalized dichotomies and stable manifolds. Preprint arXiv:0905.4935v1 [math.DS] (submitted)Google Scholar
  7. 7.
    Deimling, K.: Ordinary differential equations in Banach spaces. Lecture Notes in Mathematics, vol. 596. Springer-Verlag, Berlin (1977)Google Scholar
  8. 8.
    Mañé, R.: Lyapounov exponents and stable manifolds for compact transformations. In: Palis J. Jr. (ed.) Geometric dynamics (Rio de Janeiro, 1981). Lecture Notes in Math., Vol. 1007, pp. 522–577. Springer, Berlin (1983)Google Scholar
  9. 9.
    Oseledets, V. I.: A multiplicative ergodic theorem. Ljapunov characteristic numbers for dynamical systems. Trudy Moskov. Mat. Obšč. 19, 179–210 (1968) (Russian). English transl. Trans. Mosc. Math. Soc. 19, 197–231 (1968)Google Scholar
  10. 10.
    Perron, O.: Die stabilitätsfrage bei differentialgleichungen. Math. Z. 32(1), 703–728 (1930)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Pesin, Y.: Families of invariant manifolds that corresponding to nonzero characteristic exponents. Izv. Akad. Nauk SSSR Ser. Mat. 40(6), 1332–1379 (1976). (Russian). English transl. Math. USSR-Izv. 10, 1261–1305 (1976)Google Scholar
  12. 12.
    Pesin, Y.: Characteristic Ljapunov exponents, and smooth ergodic theory. Uspehi Mat. Nauk 32(4), 55–112 (1977) (Russian). English transl. Russ. Math. Surv. 32, 55–114 (1977)Google Scholar
  13. 13.
    Pesin, Y.: Geodesic flows in closed Riemannian manifolds without focal points. Izv. Akad. Nauk SSSR Ser. Mat. 41(6), 1252–1288 (1977) (Russian) English transl. Math. USSR-Izv. 11, 1195–1228 (1977)Google Scholar
  14. 14.
    Pugh, C., Shub, M.: Ergodic attractors. Trans. Am. Math. Soc. 312(1), 1–54 (1989)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Ruelle, D.: Ergodic theory of differentiable dynamical systems. Inst. Hautes Études Sci. Publ. Math. 50(1), 27–58 (1979)CrossRefMATHGoogle Scholar
  16. 16.
    Ruelle, D.: Characteristic exponents and invariant manifolds in Hilbert space. Ann. Math. 115(2), 243–290 (1982)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Thieullen, P.: Fibrés dynamiques asymptotiquement compacts. Exposants de Lyapounov. Entropie. Dimension. Ann. Inst. H. Poincaré Anal. Non Linéaire 4(1), 49–97 (1987)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade da Beira InteriorCovilhãPortugal

Personalised recommendations